MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA CUSTOMIZED TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. BIVONA CUSTOMIZED TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number FT20IN40NSE031N
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Hypoventilation (1916)
Date of Event 10/29/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device was returned for evaluation.The device examination showed no defects.The device cuff was inflated using 5cc of air.The device was given leak testing and no leakage was detected.The device cuff was deflated, then filled with 5cc of fluid and left for 12 hours.When checked for leakage again there was no leakage detected.The cuff retained almost 5cc of fluid.The small loss of fluid was determined likely still in the cuff or inflation line.The investigation determined that the reported volume loss was not caused by leakage but by fluid that couldn't be withdrawn from the cuff/inflation line.
 
Event or Problem Description
It was reported the device cuff did not hold fluid; original volume of fluid was 4cc and cuff volume was later measured at 3.5cc.A patient tube change was required to continue patient therapy.No further adverse effects reported.

Brand Name
BIVONA CUSTOMIZED TRACHEOSTOMY TUBE
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key10916073
Report Number3012307300-2020-11902
Device Sequence Number1429963
Product Code JOH
UDI-Device Identifier15019517241440
UDI-Public15019517241440
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K923878
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Model NumberFT20IN40NSE031N
Device Catalogue NumberFT20IN40NSE031N
Device Lot NumberBS010369
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/06/2020
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/29/2020
Initial Report FDA Received Date11/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;